Three years ago I had my gallbladder removed. I haven't had any problems until 6 months ago. It started with tolerable stomach cramps that lasted 1 week. These cramps were in the stomach just below the sternum. After this episode, for about a month, I had the sensation of a "ball" in the stomach -- even when I hadn't eaten for many hours, I still felt full. This was accompanied by back pain and abdominal discomfort. A blood test revealed the presence of H-Pylori. I took antibiotics for this, and experienced some relief. However, approximately 2 weeks after ending the antibiotic treatment, I experienced severe stomach cramps that kept me awake all night. I went to emergency -- they did xrays, urine and blood tests, and a pelvic?? ultrasound. Urine tests showed leukosis (non-specific infection). I was given antibiotics for this. Since then, I have been experiencing cramps every week, almost to the day, e.g. every Monday. A week after the initial cramp attack, I had another episode, but this time cramping started around the navel and extended out over the entire abdominal area. This was accompanied by nausea and diarrhea. I also vomited what I think was bile -- dark green liquid despite an empty stomach. I continue to have weekly attacks of this type, but less severe -- cramping around the navel accompanied by loose stool. My bowel habits have changed such that I now go about 3-4 times a day as opposed to once before all this began. I had a gastroscopy; everything seemed fine visually, but I have yet to get the biopsy results. Any suggestions? Thanks, Keyte.
I am sorry for all the stomach problems that you have been having. How long were you subject to antibiotic treatment?
One possibility is the stomach problem may be caused by stomach lining damaged from antibiotic treatment for your H pylori infection. Antibiotic treatment for H pylori tends to be very agressive. So agressive that it can literally wipe out all
the good bacteria in your small intestine and large intestine. which can lead to terrible gas pain and food to back up. In addition, it can terribly damage your stomach lining. This happened to me. I took two rounds of antibiotic treatment for
the same infection in Feb of this year. Ever since then my stomach has been burning and I have been belching constantly due to the intestinal immotility problem developed to antibiotic treatment. Ask your doctor of you need to have endoscopy to assess stomach lining condition. Also antacid medication may help if your stomach is burning.
I have a feeling these cramps are not due to the antibiotics. I had a gastroscopy, and the doctor told me the stomach lining looked good. In the past week, things have changed again. Now I'm getting more pain in the lower right rib cage as well as in the right shoulder and even in my neck. My cramps are coming pretty steady now, although not to the point where I can't tolerate them. I'm wondering if this isn't post-colestomectomy syndrome?
I woke up at 4:30 am this past Sunday with stomach/abdominal cramps. After I got up I took Ibuprofen and ate toast and the pain nearly went completely away the rest of the day. the pain came back just very mildly that evening and I took more Ibuprofen and was able to sleep all night with no pain. On Monday I had just 1 or 2 mild cramps and thought I was fine and over this then 10 minutes after I went to bed Monday night the cramping was back nearly as bad as the pain I woke up with Sunday morning. I woke up several times during the night with pain. Pepto Bismol seemed to help somewhat, I have/had NO diarrhea or vomiting or constipation during this. This feels like a stomach flu with none of the other junk that goes with it that I mentioned above,(diarrhea or vominting). I don't think this is heartburn, this is a cramping not a burning feeling, I've never had heartburn. This is also NOT menstrual cramps or ovulation, I have much experience with THAT and know the difference. Lisa Raab
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.